My Cart

0 Item(s): $0.00

You have no items in your shopping cart.

letrozole side effects weight gain

letrozole side effects weight gain

letrozole weight gain

After surgery, women diagnosed with hormone-receptor-positive breast cancer usually take hormonal therapy medicine to reduce the risk of the cancer coming back (recurrence). Doctors call treatments given after surgery adjuvant treatments. Hormonal therapy medicines work in two ways:

  • by lowering the amount of estrogen in the body
  • by blocking the action of estrogen on breast cancer cells

There are several types of hormonal therapy medicines. Tamoxifen, a selective estrogen receptor modulator (SERM), is one of the most well-known. Tamoxifen can be used to treat both premenopausal and postmenopausal women. In the early 2000s, the aromatase inhibitors:

  • Arimidex (chemical name: anastrozole)
  • Aromasin (chemical name: exemestane)
  • Femara (chemical name: letrozole)

were shown to be more effective at reducing recurrence risk in postmenopausal women and are now used more often than tamoxifen to treat women who’ve gone through menopause. Aromatase inhibitors aren’t used to reduce recurrence risk in premenopausal women.

Many women gain weight during breast cancer treatment. With the shock of diagnosis, the disruption of life, the stress of treatment, and less physical activity, it’s not surprising that some extra pounds creep on. While no studies have been done, many women report gaining weight while taking an aromatase inhibitor and also say they have a very hard time losing weight while on hormonal therapy.

Do Other Breast Cancer Medications Cause Weight Gain?

Hormone therapy is another treatment that can cause it. This treatment lowers the amount of estrogen and progesterone in women and the amount testosterone in men. It tends to cause an increase in body fat, too. At the same time, there's a decrease in muscle mass and a change in the way your body converts food into energy.

Many women taking tamoxifen have felt the drug was responsible for their weight gain. So far, though, no conclusive studies have shown a relationship between this hormone and the gains.

Weight gain is not typical in women who've undergone surgery alone, or women who've had surgery followed by radiation alone.

What Can Cause Weight Loss?

It's typically due to a poor appetite or nausea, which can be a side effect of chemotherapy.

side effects

  • dizziness, drowsiness, weakness, tired feeling;
  • hot flashes, warmth in your face or chest;
  • bone pain, muscle or joint pain;
  • flushing (warmth, redness, or tingly feeling);
  • headache;
  • increased sweating; or
  • swelling, weight gain.

What Might Cause Me to Gain Weight?

Chemotherapy can bring on premature menopause. And with it comes a slowing of the metabolism. That makes it harder to keep weight off. Menopause also causes you to gain more body fat and lose lean muscle.

It’s common for women who have chemotherapy to gain about 5 to 14 pounds over a year. Some gain less, while others put on as many as 25 pounds.

Another reason for weight gain is the use of corticosteroids. These medications help with nausea and swelling, or to stop reactions to chemotherapy. These drugs can boost your appetite. Corticosteroids are hormones that can also cause an increase in fatty tissue. They can make you lose muscle mass in your arms and legs, and gain belly fat, too. You may also have a fullness of the neck or face. Loss of muscle makes weight gain more apparent.

Know More About This Medicine and Buy Now : MedyPharma.com

 

Loading...